MAUDE Adverse Event Report: ENDOGASTRIC SOLUTIONS, INC ESOPHYX Z+; ODE

ENDOGASTRIC SOLUTIONS, INC ESOPHYX Z+; ODE
Model Number R2007
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Ischemia (1942); Perforation of Esophagus (2399); Pleural Empyema (4459)
Date of Event 11/15/2023
Type of Reportable Event Death
Event or Problem Description
A patient underwent a ctif procedure (consisting of a hiatal hernia repair (hhr) procedure conducted either laparoscopically or robotically, followed by a transoral incisionless fundoplication (tif) procedure).Per the physician, the tif procedure was completed uneventfully and the esophyx device performed as intended.Following both procedures, the patient remained in the hospital and was diagnosed with coronary artery disease, esophageal ischemia, and an esophageal perforation during hospitalization.The patient underwent a ct scan, barium swallow, and an esophagram on unknown dates.An endoscopy was performed on an unknown date to repair the esophageal perforation and to place a stent and chest tube.Per the physician, the patient passed away sometime between (b)(6) 2023 and (b)(6) 2023.
 
Additional Manufacturer Narrative
The esophyx device was discarded at the medical facility by the hospital staff and is unavailable for return to egs for evaluation.The tif physician stated that the cause of the post procedure event may be due to perforation or fastener erosion.The physician also indicated that the patient's underlying unknown/undiagnosed comorbidities (including coronary artery disease) may have contributed to or caused the patient's outcome.Thus, it is unknown if the tif procedure contributed to and/or caused the patient's outcome.Based on the available information received by egs and the medical opinion of the tif physician, the root cause of the patient's outcome cannot be determined.It cannot be conclusively determined if the hhr procedure, tif procedure, the patient's unknown/undiagnosed comorbidities (including coronary artery disease), or a combination of events, contributed to or caused the adverse event.This event is being filed in an abundance of caution due to this uncertainty.
 
Additional Manufacturer Narrative
Endogastric solutions reviewed this event/mdr with dr.(b)(6), md, who provided his medical opinion on the associated harm(s) which should be trended for this event/mdr.Per dr.(b)(6) medical opinion, the health effect - clinical code field has been updated to reflect ischemia, esophageal perforation, and empyema as the harms associated with this report.As there is no health effect - clinical code for death, "death" has been selected in section h1 on the 3500a form.
 
Additional Manufacturer Narrative
A medwatch initial final report is being submitted due to a retrospective review of egs complaints [3005473391] by merit medical's systems inc, [1721504] pms team for any identified complaint discrepancies requiring submissions, corrections and/or additional information per 21 cfr 803.Merit medical, 1600 west merit parkway, south jordan, ut 84095, 801-253-1600.Corrections to egs medwatch report: b.7 - history updated to include transoral incisionless fundoplication (tif), hiatal hernias [hh], gerd, perforation.D6a - implant date added.Updated g code to 788.Replaced d code to include 67.

Brand Name
ESOPHYX Z+
Common Device Name
ODE
Manufacturer (Section D)
ENDOGASTRIC SOLUTIONS, INC
18109 ne 76th street
suite 100
redmond WA 98052
Manufacturer (Section G)
ENDOGASTRIC SOLUTIONS, INC
18109 ne 76th st
suite 100
redmond WA 98052
Manufacturer Contact
darin hammers
18109 ne 76th st
suite 100
redmond, WA 98052
4253079201
MDR Report Key18553327
Report Number3005473391-2024-00208
Device Sequence Number18041615
Product Code ODE
UDI-Device Identifier00810275011089
UDI-Public(01)00810275011089(17)250719(10)403595
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K172811
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/19/2025
Device Model NumberR2007
Device Catalogue NumberR2007
Device Lot Number403595
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/31/2023
Supplement Date Received by ManufacturerNot provided
08/26/2024
Initial Report FDA Received Date01/22/2024
Supplement Report FDA Received Date04/29/2024
08/27/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/19/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient SexMale